Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On quintic surfaces of general type

Author: Jin Gen Yang
Journal: Trans. Amer. Math. Soc. 295 (1986), 431-473
MSC: Primary 14J29; Secondary 14J10
MathSciNet review: 833691
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The study of quintic surfaces is of special interest because $ 5$ is the lowest degree of surfaces of general type. The aim of this paper is to give a classification of the quintic surfaces of general type over the complex number field $ {\mathbf{C}}$.

We show that if $ S$ is an irreducible quintic surface of general type; then it must be normal, and it has only elliptic double or triple points as essential singularities. Then we classify all such surfaces in terms of the classification of the elliptic double and triple points. We give many examples in order to verify the existence of various types of quintic surfaces of general type. We also make a study of the double or triple covering of a quintic surface over $ {{\mathbf{P}}^2}$ obtained by the projection from a triple or double point on the surface. This reduces the classification of the surfaces to the classification of branch loci satisfying certain conditions. Finally we derive some properties of the Hilbert schemes of some types of quintic surfaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J29, 14J10

Retrieve articles in all journals with MSC: 14J29, 14J10

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society